I got my period January 10th and it lasted approximately a week. I had sex on the 17th but the condom slipped. I took Plan B within hours and a few days later, I started to bleed again and it lasted for about a week. It seemed like a normal period. I had unprotected sex maybe twice but he swears he did not cum inside me at all and that he pulled out way before, which I know he did. I did not get a period for the entire month of February. I took 3 tests, 2 different brands, and they all came out negative. Do I have anything to worry about? Is it possible I am pregnant and they were all false negatives? Thank you for any answers.
Welcome to ehealthforum,
The delay in your periods could be due to hormonal changes affected by the high dosage of hormones contained in emergency contraceptive pills and the bleeding that you experienced after few days of taking emergency contraceptive could be the withdrawal bleeding. The delay in periods could also be due to chances of pregnancy as pullout/withdrawal method is associated with highest failures (pre-cum/pre-ejaculatory fluid is known to contain sperms and no man can be 100% sure that pre-cum/pre-ejaculatory fluid did not leak out during vaginal penetration). To arrive at your next expected period date, count the usual menstrual cycle length starting with first day of your withdrawal bleed. Wait and watch for your periods. Look out for development of any other new symptoms if pregnancy is suspected. If periods do not start within 10 days of expected period dates, or if you get abnormal periods, or if you suspect chances of pregnancy, consider visiting your doctor/gynecologist at the earliest for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately).
Thank you for your response. I'm hoping that the delay is just due to hormonal changes by the Plan B pill. I took another test first thing this morning and it still said negative. That would be my fourth negative. I read that after my missed period, the tests should be 99% accurate. If I did the pullout/withdrawal method January 27th and February 3rd, and I perhaps did get pregnant, should the tests say yes by now?
If I am not pregnant, is it normal or common for some women to experience delays or miss their periods after taking Plan B? Or if I am not pregnant and it did mess with my period, is it something serious or that I should worry more about? Sorry, I've always been the paranoid type! Thank you so much, though!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.